MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER PST GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER PST GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367964
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported the bd vacutainer® pst¿ gel and lithium heparinn (lh) blood collection tubes experienced erroneous results.This event occurred 6 times.The following information was provided by the initial reporter.The customer stated "lab manager called into see if anyone has reported experiencing erroneous results with product 367964, lot 0100300.She has experienced potassium levels greater than 10 and calcium levels less than one.No samples are available.Unsure of medical intervention.23-nov-2020: "customer states it happened 6 times with different phlebotomists on different floors.She states the order of draw is correct, and when the patient is re-drawn, the k and ca are normal.I informed her that if the contents of the edta tube are poured into the pst tube, you can see these erroneous results.She stated that her phlebotomists did not do this." 24-nov-2020: customer response, - "no erroneous results.Condition of sample is good.Order of draw: confirmed on at least one patient that the lavender drawn last.Unknown on the rest.Specimens were left 10-20 mins before centrifugation.A swing bucket was used.Potassium was run.Normal ranges of potassium are 3.5-5.1.Patient's results were greater than 10.0.Test were repeated on red sst from same draw with normal values.".
 
Additional Manufacturer Narrative
H6: investigation summary: bd had not received samples or photos for evaluation.Therefore, retention samples of the incident lot were selected from bd inventory for evaluation.No difficulties were encountered during blood collection and all tubes appeared to exhibit proper fill.Bd was able to confirm the reported condition in the clinical testing conducted.The customer¿s reported concern was replicated in a single retain sample.In addition, retention samples were tested for additive abnormalities.All testing was within specification with no abnormalities identified.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for erroneous results based on the clinical testing performed.A root cause could not be determined.
 
Event or Problem Description

Brand Name
BD VACUTAINER PST GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key11006106
Report Number1917413-2020-01226
Device Sequence Number19737401
Product Code JKA
UDI-Device Identifier50382903679640
UDI-Public50382903679640
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2021
Device Model Number367964
Device Catalogue Number367964
Device Lot Number0100300
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1